What’s Causing This Cancer Patient’s Painful Rash?

A 44-year-old female recently diagnosed with acute myeloid leukemia presents with a five-day history of a ​fever, malaise, and a painful rash ​approximately three weeks after chemotherapy​. Examination reveals erythematous papules on her back, arms, and the ​dorsum of both hands. A blood test shows an elevated white cell count and a skin biopsy is performed. What is the most likely diagnosis?

A. Drug-induced vasculitis
B. Sweet syndrome
C. Erythema multiforme
D. Cellulitis

Find the answer, discuss this case, and more on Figure 1.

Explore cases, quiz yourself, and solve medical mysteries along with thousands of other medical professionals around the world on Figure 1, the free app where doctors expand their clinical knowledge.

Student Doctor Network

We’ve been on the Internet for over 20 years doing just one thing: providing career information for free or at cost. We do this because we believe that the health education process is too expensive and too competitive. There are a lot of people and organizations that have built their business making money on students that are desperate for any opportunity to become a doctor. We believe that all students deserve the same access to high quality information. We believe that providing high quality career advice and information ensures that everyone, regardless of income or privilege, has a chance to achieve their dream of being a doctor. SDN is published by CRG, a nonprofit educational organization.

Student Doctor Network has 28 posts and counting. See all posts by Student Doctor Network

One thought on “What’s Causing This Cancer Patient’s Painful Rash?

Discussion